Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2007, 6:51 PM PDT for San Bernardino County, California. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 6:51 PM PDT (01:51 UTC)
- Expired
- Jul 25, 2007, 8:15 PM PDT
- In force
- 84 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3919 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 260153 FFWVEF CAC071-260315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 651 PM PDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 815 PM PDT. * AT 646 PM PDT...FLASH FLOODING WAS ESTIMATED FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PERSONS TRAVELING SOUTH OF LUDLOW ON BAGDAD CHASE ROAD MAY ENCOUNTER WATER OVER THE ROAD OR AREAS THAT HAVE BEEN WASHED OUT. ANY TRAVEL ON THIS ROAD DOWN TO THE BAGDAD CHASE MINE MAY BE DANGEROUS. LAT...LON 3470 11616 3472 11629 3461 11627 3461 11614 $$ BELL
3 follow-up statements
000
WGUS75 KVEF 260204
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
700 PM PDT WED JUL 25 2007
CAC071-260210-
SAN BERNARDINO CA-
700 PM PDT WED JUL 25 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL SAN
BERNARDINO COUNTY...
THE THUNDERSTORMS THAT PRODUCED HEAVY RAIN ACROSS EAST CENTRAL SAN
BERNARDINO COUNTY...ESPECIALLY IN AND AROUND NEEDLES HAVE
DISSIPATED. LIGHT RAIN SHOWERS WILL REMAIN IN THE AREA THROUGH 9 PM.
RUNOFF IN AREA WASHES WILL CONTINUE TO DECREASE THROUGH 9 PM. SOME
ROADS ARE CLOSED DUE TO THE EXCESSIVE RAINS SO PLEASE DO NOT GO
AROUND BARRICADED ROADWAYS.
LAT...LON 3424 11490 3425 11444 3471 11448 3473 11453
3483 11458 3488 11464 3501 11465 3507 11497
$$
PIERCE000 WGUS75 KVEF 260226 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 724 PM PDT WED JUL 25 2007 CAC071-260315- SAN BERNARDINO CA- 724 PM PDT WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 720 PM PDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT ADDITIONAL RAINFALL IS OCCURRING OVER AREAS SOUTH OF LUDLOW THAT ARE LIKELY EXPERIENCING FLASH FLOODING. PERSONS TRAVELING SOUTH OF LUDLOW ON BAGDAD CHASE ROAD MAY ENCOUNTER WATER OVER THE ROAD OR AREAS THAT HAVE BEEN WASHED OUT. ANY TRAVEL ON THIS ROAD DOWN TO THE BAGDAD CHASE MINE MAY BE DANGEROUS. LAT...LON 3470 11616 3472 11629 3461 11627 3461 11614 $$ BELL
000 WGUS75 KVEF 260311 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 806 PM PDT WED JUL 25 2007 CAC071-260316- SAN BERNARDINO CA- 806 PM PDT WED JUL 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM PDT(815 PM MST) FOR CENTRAL SAN BERNARDINO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT HEAVY RAINFALL IS NO LONGER OCCURRING NEAR LUDLOW. HOWEVER...CALIFORNIA HIGHWAY PATROL REPORTS DEBRIS INCLUDING LARGE ROCKS DUE TO FLOODING ON CRUCERO ROAD NORTH OF LUDLOW. IN ADDITION...PERSONS TRAVELING SOUTH OF LUDLOW ON BAGDAD CHASE MINE WILL LIKELY ALSO ENCOUNTER DEBRIS DUE TO FLOODING. LAT...LON 3470 11616 3472 11629 3461 11627 3461 11614 $$ BELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:05 PM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 3:05 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT WED JUL 25 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .SHORT TERM...ACTIVE WEATHER THIS AFTERNOON WITH PLENTY OF CONVECTION OVER THE EASTERN THIRD OF THE CWA. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN SENT FOR MOHAVE...SOUTHERN CLARK...AND EASTERN SAN BERNARDINO COUNTIES. SO FAR...NO LET UP IN THE STORMS AND EXPECT THESE TO CONTINUE FOR THE NEXT FEW HOURS. DRIER AIR HAS WORKED INTO THE WESTERN AND CENTRAL PORTIONS OF THE CWA AND A COUPLE OF STORMS ON THE EDGE OF THE DRY AIR HAVE BEEN SEVERE. MOISTURE WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS AND WILL BECOME TRAPPED UNDER THE HIGH AS THE CENTER MOVES FURTHER WEST. THIS WILL LEAD TO MORE ISOLATED STORMS...BUT ALSO INCREASE THE CHANCE FOR HEAVIER RAIN DUE TO LIGHT WINDS THROUGH THE LOWER 500 MB. KEPT THE FLASH FLOOD WATCH IN PLACE THROUGH 9PM THIS EVENING. .LONG TERM...SATURDAY THROUGH WEDNESDAY. AS THE HIGH PRESSURE FROM THE FOUR CORNERS REGION MOVES BACK OVER THE FORECAST AREA AND SITS THERE...THERE WILL BE PLENTY OF LINGERING MOISTURE TO WORK WITH EACH DAY. THIS WILL YIELD SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AREA WIDE. REALLY DON/T SEE A TRIGGERING MECHANISM TO INDICATE ONE AREA OVER ANOTHER. FEEL THE STORMS WILL BE HEATING AND OROGRAPHICALLY INDUCED AND THEN WILL MOVE BASED ON THE DOMINATE WIND DIRECTION. NOTICED AFTERNOON TEMPERATURES WERE A FEW DEGREES HIGHER THAN ENSEMBLE GUIDANCE SO LOWERED TEMPERATURES TO BE MORE IN LINE. REALLY DON/T SEE MUCH CHANGE IN TEMPERATURES AND EXPECT THEM TO CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY. COVERAGE WILL STILL BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT ITSELF. AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE THE UNCERTAINTY. THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO THE EAST OF LAS VEGAS VALLEY. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER THAT WILL MOVE BACK OVER THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY. OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE. WILL USE VICINITY FOR VGT...DRA...AND DAG. THE LEAST CHANCE FOR THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT TAF. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. && && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022. .AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36. .CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527. && GORELOW/81 HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1122 AM PDT WED JUL 25 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-260930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 81
In the hours before
Local storm report, Jul 25, 2:18 PM PDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD NEW KINGMAN-BUTLER 35.26N 114.03W
07/25/2007 MOHAVE AZ TRAINED SPOTTER
ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.
&&
81Local storm report, Jul 25, 3:57 PM PDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 PM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD NEEDLES 34.81N 114.61W
07/25/2007 SAN BERNARDINO CA LAW ENFORCEMENT
WATER OVER THE ROAD I40 FROM NEEDLES TO LAUGHLIN. WASHES
ALONG US HWY 95 N AND S RUNNING HIGH.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
| Jul 26, 2:09 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 26, 4:14 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 26, 4:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.